Hello. I have been taking Nortriptyline on and off for about 10 months now for Panic/anxiety, depression, and chronic daily headaches. I only take 10mg at bedtime. The most I have ever taken was 25mg. I am SUPER sensitive to medications and have tried 13 different antidepressants but could not handle the side effects. Nortriptyline is the only one that I can handle for the most part. My question is; I have some vision issues. Had eye exam and eyes are fine. Also have SEVERE daily dizziness. Have had every kind of test for the dizziness you can imagine. ENT doctor, neurologist, cardiologist, gastronologist, pulmonary, primary care doctor, psyciastrist, psycologist ... you name it. None of them can figure out the daily dizziness. One says low bp, one says anxiety. Nobody knows for sure. And then most recently; I am having stomach issues. I already take nexium for Acid Reflux. My question is ... can Nortriptyline be causing any of these issues? Let me also point out that I have had the dizziness before the Nortriptyline. Thank you.
Does Nortriptyline cause dizziness and mess with vision and stomach?
Question posted by madnickq on 7 Oct 2012
Last updated on 19 February 2022 by Mr Pete
Vertigo or balance.
Vertigo is the room spinning.
Balance is feeling like you are going to fall over - don't want to pick your foot up to take a step, hold onto walls/people to anchor yourself. Drs say you walk like your feet are sticking to the floor.
I have had both. The vertigo was decades ago, and went away. Can't help you there.
The balance (or part of it) I had was hydrocephalus in docspeak, Water in the brain in English. The fluid that cushions the brain (between the brain and the skull) is not draining correctly. You constantly add more and the excess is supposed to drain. I had brain surgery 4 years ago, they pot a shunt (docspeak for pressure relief valve) in to drain the excess fluid, thus relieve the pressure. Despite this I still have balance issues.
If you end up there ask a lot of questions. Keep saying "Why?" Like a 3 year old. You need an advocate, you will not be able to think when you are having the balance issues. If the Dr. answers a lot of your questions with "I don't know." you have a good Dr.
Shunts do not last forever, I don't think mine is working.
Thank you for all the responses to this question. Although I didn't ask it, I came here because I was going to ask it. And I see that I've been having the same issues. I'm very sensitive to medication. 4 days ago I started feeling sick in the morning when I move around. I'm pretty sure it's the medication. It makes my stomach hurt and I feel just awful. So I'm pretty sure it's the medication and I need to be off it.
Thank you for all your comments that I already read because this really helped me. Thank you
I was also taking Nortriptyline and Nexium. I had the same reaction, I found out that it was the Nexium. Nexium has that side effect, dizziness. look it up. I take Zantac 150 every morning and sometimes I take one at night. Nortriptyline is used for anxiety and I don't understand how it can also bring on an anxiety in some people. When I get an anxiety attack I take a very low dose of Tranxene 3.75mg only as needed it works within 15 minutes. It beets going to the emergency.
Definetly yes.I took nortylin(nortriptyline) 25 mg for a month,and stopped last week,because it messed up my stomach,and severe dizziness that doesnt go away.I hope that those side effects will pass after I stop using this poison
Wow, what you are describing is exactly the same as me. I have had mri scans and multiple drugs for the dizzyness and none have worked. I have been on nortriptyline for two days now and my weird dizzyness has gotten worse. The doctor thinks is a migrane, apparently you can get migraines without the actual headache and get dizzyness, imbalance, fatigue, funny vision plus much more. The vision and dizzyness bothers me the most because it feels like nothing's real and it makes me panic. I'm not usually a panicky person but now I'm scared about going to the shop. Did you finally get a diagnosis from your doctor and did nortriptyline work for you?
I told my Doctor that I was having vision issues with Nortriptyline, but his response was that he would look into it later. Apparently they cannot do anything with vision issues until a cataract appears.
Side effects say yes. I haven't started taking mine yet but that's what I keep reading.
*Dizziness is considered a common side effect which should have subsided long ago.
*Dizziness is a term that is often used to describe two different symptoms: lightheadedness and vertigo.
*Blurred vision or other vision changes severe side effect , if experience you must seek immediate medical attention.
*Upset stomach common side effect.
*Stomach pain severe side effect, if experience you must seek immediate medical attention.
Get well soon,
All the best,
Dear Madnick, I am pretty sensitive to anti-d's too and I can take a very low dose of amitriptyline and I was warned to stand up slowly to avoid dizziness and yes, it also makes my vision a bit blurry. I am NOT sure amitriptyline or nortriptyline is linked to the stomach issues, but I can say it likely is making dizziness and blurry vision worse. Patti
- Nortriptyline uses and safety info
- Nortriptyline information for Healthcare Professionals (includes dosage details)
- Side effects of Nortriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.